Volume 10, issue 1 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 2509–3131
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Cross curvature flow on a negatively curved solid torus

Jason DeBlois, Dan Knopf and Andrea Young

Algebraic & Geometric Topology 10 (2010) 343–372
Abstract

The classic 2π–Theorem of Gromov and Thurston constructs a negatively curved metric on certain 3–manifolds obtained by Dehn filling. By Geometrization, any such manifold admits a hyperbolic metric. We outline a program using cross curvature flow to construct a smooth one-parameter family of metrics between the “2π–metric” and the hyperbolic metric. We make partial progress in the program, proving long-time existence, preservation of negative sectional curvature, curvature bounds and integral convergence to hyperbolic for the metrics under consideration.

Keywords
cross curvature flow, 2$\pi$–theorem
Mathematical Subject Classification 2000
Primary: 53C44
Secondary: 57M50, 58J35, 58J32
References
Publication
Received: 24 June 2009
Revised: 25 November 2009
Accepted: 17 December 2009
Published: 1 March 2010
Authors
Jason DeBlois
Department of Mathematics, Statistics and Computer Science
University of Illinois at Chicago
322 Science and Engineering Offices (M/C 249)
851 S Morgan Street
Chicago, IL 60607-7045
USA
http://www.math.uic.edu/~jdeblois/
Dan Knopf
Department of Mathematics
University of Texas at Austin
1 University Station C1200
Austin, TX 78712-0257
USA
http://www.ma.utexas.edu/users/danknopf
Andrea Young
Department of Mathematics
University of Arizona
617 N Santa Rita Ave
PO Box 210089
Tucson, AZ 85721-0089
USA
http://math.arizona.edu/~ayoung